Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

June 29, 2021Holmes County, Ohio

NWS Cleveland, OH issued this special weather statement at Jun 29, 2021, 10:29 PM EDT for Holmes County, Ohio. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 10:29 PM EDT (02:29 UTC)
Expired
Jun 29, 2021, 11:00 PM EDT
In force
31 min
Issued by
NWS Cleveland, OH

County Holmes County, OH

The radar

The Cleveland radar (KCLE), 89 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 2.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1897 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1542 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

895 
WWUS81 KCLE 300229
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
1029 PM EDT Tue Jun 29 2021

OHZ031-032-038-300300-
Holmes-Stark-Wayne-
1029 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN STARK...
SOUTHEASTERN WAYNE AND EASTERN HOLMES COUNTIES...

At 1029 PM EDT, a strong thunderstorm was located over Berlin, or
near Millersburg, moving northeast at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Berlin, Walnut Creek, Brewster, Wilmot, Mount Eaton, Winesburg, Beach
City, Mount Hope and Charm.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4064 8186 4073 8170 4076 8160 4065 8151
      4065 8152 4063 8167 4054 8166 4050 8167
      4048 8180
TIME...MOT...LOC 0229Z 246DEG 17KT 4057 8180 

$$

Saunders

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 29, 8:15 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 29, 8:15 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
815 PM EDT Tue Jun 29 2021

.SYNOPSIS...
A weak trough across the lower Great Lakes region will slowly
move southeast tonight into Wednesday. A more defined cold front
will cross the area on Thursday with a trough lingering through
Friday. High pressure will build in from the northwest Friday
night into Saturday.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
Showers and thunderstorms continue across the region with
various intensity and coverage. The best line of storms are
approaching the Interstate 77 corridor and moving east into an
area that hasn't been worked over too much and is fairly
unstable. Will continue to monitor this region for severe
trends. Elsewhere, storms are moving a bit faster than they were
earlier and while storms are producing heavy rainfall, the
training element needed for flooding is deteriorating so quick
burst of rain are expected through the evening. Coverage is
probably at a maximum now and will diminish as heating decreases
and will have high PoPs to start getting down into the chance
range later this evening. There will be some scattered
convection overnight and have largely broadbrushed with PoPs
with low confidence in location with ongoing convection.

A weak surface trough will continue to move east across the
forecast area tonight and once diurnal heating wears off,
convection will be focused further north where some better upper
jet energy enters. Have highest chance PoPs near and over the
lake, dropping off slightly towards the south. The trough and
better jet energy will be across the area on Wednesday and
convection will perk up again during the afternoon hours,
focusing on the southeast portion of the area. There remains a
non-zero severe risk with instability rebuilding across the
region and with some jet energy aloft, things could become a bit
more organized than today, although the area could be the
southeast half of the area before racing off into PA and NY. The
trough slides southeast on Wednesday night as a cold front
approaches from the north, so rain chances will still be
expected although thunder and heavy rain will diminish.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
By Thursday, the upper trough becomes more positively tilted
and will sag south across the Great Lakes. Convective debris may
be in place across the area from Wednesday and Wednesday night,
so some uncertainty remains on how unstable we can get
Thursday. First thoughts are that the mid levels will be too dry
to support any widespread convection, even though we'll have
better deep layer shear with the trough. On Friday, the
unsettled pattern continues as the upper trough becomes less
progressive, stalls, and perhaps cuts off in the vicinity of the
eastern Great Lakes. This may provide enough low-level moisture
for some cloud cover on Friday, though the mid and upper levels
are fairly dry, so it may be hard to carry anything higher than
low-end chance showers at this time. Daytime heating and
steeper mid-level lapse rates may provide enough instability for
some afternoon and evening thunder as well.

Temperatures on Thursday and Friday will be back to normal to
slightly below normal, in the upper 70s to lower 80s; a welcome
relief from the heat and humidity from the past week.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
The forecast cut-off upper low will progress east and south towards
the Mid-Atlantic Saturday and Sunday. Average to slightly below
average temperatures will continue to be expected for the July 4th
weekend. Slightly better moisture profile will be present on
Saturday, especially east of I-71, so could see some isolated to
scattered rain showers in the afternoon with perhaps some thunder
given . For now, thinking much of the area should be dry for July
4th (Sunday) with mostly pleasant weather. By Monday, upper ridging
begins to take hold across the Upper Midwest, extending into the
Great Lakes as the upper low moves into New England and eventually
off the coast by Monday night. A weak trough may brush the Great
Lakes on Monday night into Tuesday, so that will be something to
watch for precipitation chances Monday night into Tuesday. In
addition, normal to above average temperatures in the mid to upper
80s, in addition to increased low-level moisture, will arrive back
across the region.

&&

.AVIATION /00Z Wednesday THROUGH Sunday/...
Multiple rounds of showers and thunderstorms continue to move
east across northern Ohio and Northwest Pennsylvania. Additional
thunderstorms remain possible at terminals except TOL through
03Z. Thunderstorms this evening continue to produce IFR
conditions in heavy rain with some wind pockets of strong winds
in excess of 40 knots. Will amend TAFs if a severe thunderstorm
is headed towards a TAF site. Outside of storms, rain has been
filling in but conditions will generally remain VFR into
Wednesday. Additional shower and thunderstorm activity is
expected to develop on Wednesday afternoon between 16-24Z. The
greatest coverage of thunderstorms is expected along and south
of a line from FDY-MFD-YNG. These thunderstorms will once again
produce locally heavy rain and gusty winds. Winds will start
off variable at many terminals this evening given coverage of
showers and storms. Light southwest winds will return behind
this activity overnight.

Outlook...Periods of non-VFR possible with several rounds of
scattered showers and thunderstorms Wednesday through Friday.

&&

.MARINE...
Generally light, south to southwesterly flow, around 10 knots, will
persist through Wednesday. Some increased flow near 15 knots may be
possible Wednesday afternoon before decreasing back around 10 knots
by Wednesday night into Thursday. By Thursday night, a cold front
may move across the lake, which could bring northerly flow, 15 to 20
knots Friday into Saturday. Will have to monitor for any marine-
related headlines during this period if trends increase.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Sefcovic
NEAR TERM...Sefcovic
SHORT TERM...Kahn
LONG TERM...Kahn
AVIATION...KEC
MARINE...Kahn
Hazardous weather outlook, Jun 29, 3:50 AM EDT, 18 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
350 AM EDT Tue Jun 29 2021

LEZ061-142>149-162>169-300800-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
350 AM EDT Tue Jun 29 2021

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-300800-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
350 AM EDT Tue Jun 29 2021

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

There is a marginal risk for isolated to widely scattered strong to
severe thunderstorms today, with the best chance west of I-71. The
primary threat will be damaging winds. Heavy rain and localized
flooding will be possible within any thunderstorms that develop
today.

High temperatures will be in the upper 80s to lower 90s today. The
warm temperatures combined with a humid airmass will lead to heat
indices in the mid to upper 90s this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a marginal risk for isolated to widely scattered strong to
severe thunderstorms on Wednesday, with the best chance along and
east of I-71. The primary threat will be damaging winds. Heavy rain and localized
localized flooding will be possible within any thunderstorms that
develop.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 29, 9:10 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
910 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     CHIPPEWA-ON-THE-LAKE    41.07N 81.90W
06/29/2021                   MEDINA             OH   PUBLIC

            SEVERAL TRESS AND TREE LIMBS DOWN AT
            CHIPPEWA LAKE.

&&

PS
Local storm report, Jun 29, 9:12 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
912 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     TSTM WND DMG     7 E RAVENNA             41.14N 81.11W
06/29/2021                   PORTAGE            OH   PUBLIC

            TREE DOWN ON A CAMPER AT WEST BRANCH STATE
            PARK CAMPGROUND.

&&

KEC
Local storm report, Jun 29, 9:22 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
922 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     HEAVY RAIN       1 ESE VIENNA            41.25N 80.67W
06/29/2021  M2.47 INCH       TRUMBULL           OH   ASOS

            ONE HOUR RAINFALL. ASOS STATION KYNG
            YOUNGSTOWN.

&&
Local storm report, Jun 29, 9:52 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
952 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     5 SE SYCAMORE           40.91N 83.09W
06/29/2021                   CRAWFORD           OH   LAW ENFORCEMENT

            TREE DOWN ON ROAD.

&&
Local storm report, Jun 29, 10:13 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1013 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TSTM WND DMG     2 NNE VIENNA            41.29N 80.66W
06/29/2021                   TRUMBULL           OH   BROADCAST MEDIA

            LARGE TREE UPROOTED AND FELL ON HOME ALONG
            YOUNGSTOWN-KINGSVILLE ROAD NEAR
            CADWALLADER-SONK ROAD.

&&

PS
Special weather statement, Jun 29, 10:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1029 PM EDT Tue Jun 29 2021

OHZ031-032-038-300300-
Holmes-Stark-Wayne-
1029 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN STARK...
SOUTHEASTERN WAYNE AND EASTERN HOLMES COUNTIES...

At 1029 PM EDT, a strong thunderstorm was located over Berlin, or
near Millersburg, moving northeast at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Berlin, Walnut Creek, Brewster, Wilmot, Mount Eaton, Winesburg, Beach
City, Mount Hope and Charm.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4064 8186 4073 8170 4076 8160 4065 8151
      4065 8152 4063 8167 4054 8166 4050 8167
      4048 8180
TIME...MOT...LOC 0229Z 246DEG 17KT 4057 8180

Saunders

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 1:50 PM EDTSpecial Weather StatementCLEWood40 min
Jun 30, 2:29 PM EDTSpecial Weather StatementCLEHuron, Sandusky, Seneca61 min
Jun 30, 2:55 PM EDTSevere Thunderstorm WarningCLECrawford, Huron, Richland, Seneca50 min
Jun 30, 3:14 PM EDTAreal Flood AdvisoryCLECrawford, Huron, Seneca5 hr
Jun 30, 3:24 PM EDTSpecial Weather StatementCLEAshland36 min
Jun 30, 3:40 PM EDTSpecial Weather StatementCLELorain35 min
Jun 30, 4:23 PM EDTSpecial Weather StatementCLEMahoning52 min
Jun 30, 4:34 PM EDTSpecial Weather StatementCLEStark56 min
Jun 30, 4:43 PM EDTAreal Flood AdvisoryCLEMahoning, Portage, Trumbull3 hr
Jun 30, 4:49 PM EDTSpecial Weather StatementCLEMahoning41 min
Jun 30, 4:51 PM EDTAreal Flood AdvisoryCLEStark, Summit3 hr

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.